If Botox hasn't worked after 10 days would you repeat at same dosage or reduced?
Repeat Botox Dose After 10 Days Without Effect?
Doctor Answers (10)
Repeat botox after 10 days
Botox sometimes takes 2-4 weeks to peak
Sometimes it takes two to four weeks to have Botox peak in its effect. Don’t rush in to retreatment too soon. When your doctor does want to do more, there are times that a little more is needed to add to the prior treatment, and other times where the whole treatment is redone at a greater dose than previously. Occasionally, it is only a small area within a larger one treated, that needs an extra amount of Botox.
Web reference: http://www.thenyac.com
Repeat Botox with higher amount if it doesn't work after 10 days
Botox works good almost everytime but once in a while it may work better than usual and once in awhile it may not work as well as usual. It is up to your muscles to absorb the medication so to help the absorption process you should move the muscles by smiling and frowning etc. for the first half hour. Botox takes effect within 7 days in most cases and rarely 10 days but if you see no effect at all then get a repeat botox session at a greater amount put in this time and expect to pay for it. Sometimes doctors give a discount on touch up botox treatments. We do. We charge $350 for 1 area, $600 for 2 and $800 for all 3 areas (crows feet, glabellar frown lines, forehead creases). We charge only $150 total for a touch up if done within 2 weeks of the original injections.
If the effect from the first session is partially working then you only have to inject the areas that are not working as well so a reduced amt may be appropriate. If after 2 sessions of injections and nothing is working then I would try Dysport. Dysport works in 1-2 days and may last longer than regular botox. They are the same price in most cases.
Sometimes the reason your botox doesn't seem to be working well is that you go to your doc and tell him how many units you want or how much you are willing to pay by bargain shopping. This is a NO-NO. You only get what you pay for, not the result you want so let your doc help you choose how much is needed. Men almost always need more than women since they have larger areas to cover etc.
You might also like...
You should wait a little longer after Botox
Following Botox injections the onset of action is usually 1 to 3 days however most of the improvement is seen in 2 weeks
In some patients the results are delayed and may not be completed until 30 days
In our practice we dont reinject the same areas unless two weeks have passed and generally will reduce the dosage.
Also we now have a choice of injecting Dysport as an alternative to Botox in patients who do not respond well to Botox
You could use some more Botox
Doctors often have different experience and opinions about treatments. I am writing to give you my experience.
Because I am a Neuro-ophthalmologist, as well as an Oculplastic surgeon, I have been using Botox since its approval in 1989. Over the past 20 years and thousands of patients treated, I have never felt that Botox varied in potency or that I had received a "bad bottle".
As mentioned by the other physicians, there a many reasons why a Botox treatment effect might vary. Bodies change and sometimes different doses are needed. Also, Botox is a treatment, not just a medication, so technique can make a big difference.
Finally, if this was a first time treatment, or with a doctor you had not seen before, it is possible that dose given was intentionally conservative. In our practice, we give patients a reasonable, but low dose initially to see how they will respond. If it is not adequate, we then give them more after two weeks. The next time we increase the dose to the new amount.
The advantage of this approach is:
1. You are less likely to get side effects
2. You may get away with a lower dose. People tend to continue to get the same dose that they first received. You would never know if you could get the results that you want with less medication unless a lower dose was tried initially.
The bottom line is that you could use more Botox. The exact amount is something that needs to be determined for you by your doctor.
Wait another week or so
Occasionally, Botox takes longer than 10 days to work. I know this from personal experience. Coming back from vacation last summer, I found some Botox that was three weeks old. Not wanting to inject this into a patient (not that there was danger, just a fear of low potency), I had a friend inject it into me ( a dermatologist friend, not my squash playing friend). After ten days it had done nothing. It took a fortnight, but one morning I looked in the mirror and my wrinkles had vanished.
If after 14 days, you might wait another two weeks, return and be re-injected. Personally, I would use somewhat lower doses. You can go back again if those doses do not do the job.
There are a number explanations why the Botox did not work for you. Perhaps, the vial did not have adequate potency. I had this happen once once, when three of my "regulars" all averred their Botox effect was minimal. This is quite unusual, but it does happen.
Maybe the injections were not placed properly, say not deep enough. Maybe the Botox was diluted by someone less experienced. ( Interestingly, today was the first day ever a patient asked me who did the dilutions in my office....I do). Hate to mention this: but maybe the Botox came from a non-Allergan source. Botox must arrive cold, with dry ice. Perhaps, the Botox sat on a dock to long and thawed out, or thawed out and was re-frozen.
Maybe you have developed antibodies to Botox or even had antibodies when you started. There is a subset of people, small though it may be, who do not have a result from Botox.
These are all possible explanations. It would be best to call up your physician now and tell them of your problem. Do not return in four months with this complaint. If you did so, skepticism, rightfully, would abound.
Botox not working for 10 days
If it has not worked then I would repeat the same dosage but give it 14 days not 10. You could have a delayed response, although it is unusual.
Also, it is important to see what area was treated. I have sometimes seen that crows feet do not respond well if you have very thin skin. Glabella (between eyebrows) and forehead should always respond well.
Web reference: http://www.janjuafacialsurgery.com
You should see the effect of BOTOX within ten days following treatment.
If you have no visible improvement, you may have had a bad vial of BOTOX. Since my fellowship, I've seen 2 vials that had no potency. It's not harmful, but you just don't get the desired result. We can usually figure out which was the bad vial since usually 2 or more people have been injected.
Allergan will usually send your physician a replacement vial at no charge.
Definitely make a follow up visit with your physician to evaluate your result.
I hope this helps, and best regards.
Dosage, experience and technique are all important
Results from Botox treatment for dynamic lines depends on all of the three above criteria. Botox can be used very effectively in lower doses in many patients if the treating physician has years of experience and isn't just following a set "grid" that is often taught in one to two day crash courses. Also, Botox is made in "batches" so sometimes one bottle is weaker than the rest. Botox is placed into specific muscles based on teaching, anatomy and experience, but isn't always in the "belly" of the muscle, so re-treatment may be necessary.
Rarely, a few patients may have Botox "resistance." So, all of these conditions should be taken into account for each and every Botox treatment, especially repeat treatment.
Dose of Botox after no success 10 days prior
The onset of botulinum toxin A is between 4 and 7 days in most patients. If there is no apparent effect by 10 days to two weeks then one would question if sufficient dose was used, or was too great a dilution utilized. In either event, retreatment with slightly lower dose than normal might be prudent, or wait at least another 2 weeks before attempting to use standard or higher doses. It is always best to caution on the side of too little than too much, since you can't take it out once it is injected.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.